Hail, Laramie
- When
- June 26, 2:28 PM MST
- Where
- Laramie County, Federal
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.270, -105.100
Severe thunderstorms moved across central Laramie County and produced nickel to half dollar size hail across the city of Cheyenne.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorms moved across central Laramie County and produced nickel to half dollar size hail across the city of Cheyenne.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 12:35 PM MST, 1 hour 53 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 135 PM MDT Fri Jun 26 2020 .SHORT TERM...(This evening through Sunday night) Issued at 135 PM MDT Fri Jun 26 2020 Tonight...The Storm Prediction Center outlook for marginal to slight risk across our southeastern counties looks good through early evening based on instability and shear parameters as well as the HRRR prognosis. Though, the strongest storm development will likely be across Colorado where better shear will exist. Will maintain a chance of thunderstorms through this evening, with the greatest chances across the southern Nebraska Panhandle. Saturday...Thunderstorm chances should decrease as mid level temperatures warm, leading to a stronger cap and limiting thunderstorm chances. Still though, will forecast isolated thunderstorms in the afternoon south of a Laramie to Alliance line. Warmer temperatures as the 700 mb temperatures rise to near 14 Celsius. Saturday night...Even more mild than tonight as the airmass continues to warm. Sunday/Sunday night...The flow aloft turns southwest and with enough mid level moisture and strong daytime heating along a surface trough, expect isolated to widely scattered afternoon and evening thunderstorms focused mainly across southeast Wyoming. Even warmer temperatures on tap with 700 mb temperatures near 15 Celsius. Even warmer Sunday night as the airmass continues to modify. .LONG TERM...(Monday through Friday) Issued at 135 PM MDT Fri Jun 26 2020 Typical early summer weather expected over the cWa next week with almost daily chances for afternoon and evening convection. Activity will be aided by a slowly weakening upper trough that will be over the northwestern part of the country. Most widespread activity looks to occur Tuesday as a decent shortwave lifts northeast across the region and pushes a cool front across the CWA. Models in decent agreement with this scenario. Warming again to close out the week with convection becoming more isolated. && .AVIATION...(For the 18Z TAFS through 18Z Saturday) Issued at 1122 AM MDT Fri Jun 26 2020 Some cigs early this afternoon over far se Wy and the southern Neb Panhandle close to 3 kft but should stay in VFR. Wdly sctd showers and storms expected again this afternoon and evening mainly over southern areas close to the Colorado border with the area from KLAR to KCYS to KSNY most likely to see these. Gusty and erratic winds and low visibilities in the stronger activity. Clearing out later this evening. && .FIRE WEATHER... Issued at 135 PM MDT Fri Jun 26 2020 Lower afternoon humidities Saturday through Monday will increase concerns somewhat, then concerns will lessen Tuesday through Wednesday as temperatures cool and humidities increase slightly. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous Weather Outlook National Weather Service Cheyenne WY 415 AM MDT Fri Jun 26 2020 NEZ019>021-054-055-WYZ103-106>108-115>119-271015- Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the southern Nebraska panhandle and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous thunderstorms will develop early this afternoon and push east into the plains. A few thunderstorms may become strong to marginally severe and contain strong gusty winds and hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible this weekend, but coverage will be more isolated across southeast Wyoming. The probability for severe weather is low. .Spotter information statement... Spotter activation is unlikely today. WYZ104-105-109>114-271015- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for south central Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are possible this afternoon. A few thunderstorms may contain gusty winds and small hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will return to the region on Sunday as a strong Pacific storm system moves towards the area. .Spotter information statement... Spotter activation will not be required. NEZ002-003-095-096-WYZ101-102-271015- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the northern Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected today, especially along or near the Pine Ridge east of Lusk. Thunderstorms should push east of the area by this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
Special Weather Statement National Weather Service Cheyenne WY 110 PM MDT Fri Jun 26 2020 WYZ117-118-262000- Central Laramie County WY-South Laramie Range Foothills WY- 110 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 200 PM MDT... At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near Federal, or 12 miles northwest of Cheyenne, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Warren AFB and Warren Af Base around 140 PM MDT. North Cheyenne and Frontier Park around 145 PM MDT. South Greeley around 150 PM MDT. Ranchettes around 155 PM MDT. Cheyenne around 200 PM MDT. This includes the following highways... Interstate 25 in Wyoming between mile markers 10 and 22. Interstate 80 in Wyoming near mile marker 362. LAT...LON 4124 10506 4132 10500 4130 10466 4111 10481 TIME...MOT...LOC 1910Z 288DEG 16KT 4126 10498 Rubin
Special Weather Statement National Weather Service Cheyenne WY 207 PM MDT Fri Jun 26 2020 WYZ116-117-262045- South Laramie Range WY-South Laramie Range Foothills WY- 207 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND NORTHWESTERN LARAMIE COUNTIES UNTIL 245 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm over Horse Creek, or 20 miles east of Laramie, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Horse Creek around 215 PM MDT. LAT...LON 4121 10535 4143 10535 4158 10495 4122 10494 TIME...MOT...LOC 2007Z 266DEG 17KT 4142 10522 Rubin
The Cheyenne radar (KCYS), 28 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
13 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2020Every state in 2020This day in weather historyWarnings in Wyoming, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891416, 891415, 891414, 891412, 891413, 891411, 891410, 891409, 891408, 891407, 891405, 891406, 891404.